My wife has been having hi blood pressure. As a result our cardiologist put her on Metoprol 75 mg. Her blood pressure has returned to normal He also performed a stress test and echo on her. The echo showed that she has excess water around the heart and it is squeezing on the heart. He prescribed hydrochlorothiazide. My questions are:
1. Is this something serious?
2. Can this medicine help her control this?
3. Does she need to be taking this medicine for a long time?
4. How did this issue started to begin with?
fluid around the heart (pericardial effusion) is there because of a reason-- and that needs to be figured out. Common causes include infection, neoplasm, autoimmune disorders, kidney problems (to name a few).It is not enough to start a water pill (hydrochlorothiazide) -- it needs to be worked up as to why she has the fluid is there.
1)It can be very serious; the severity depends on why it's there
2)The hydrochlorothiazide will probably not help the effusion
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.